Approximation of Hölder continuous homeomorphisms by piecewise affine homeomorphisms
2011 - JC Bellido, C Mora Corral
Houston Journal of Mathematics 37, 449-500 (2011)
Download PreprintPulse aquí...
This paper is concerned with the problem of approximating a homeomorphism by piecewise affine homeomorphisms. The main result is as follows: every homeomorphism from a planar domain with a polygonal boundary to R2 that is globally H¨older continuous of exponent ? ? (0, 1], and whose inverse is also globally H¨older continuous of exponent ? can be approximated in the H¨older norm of exponent ? by piecewise affine homeomorphisms, for some ? ? (0, ?) that only depends on ?. The proof is constructive. We adapt the proof of simplicial approximation in the supremum norm, and measure the side lengths and angles of the triangulation over which the approximating homeomorphism is piecewise affine. The approximation in the supremum norm, and a control on the minimum angle and on the ratio between the maximum and minimum side lengths of the triangulation suffice to obtain approximation in the H¨older norm